Free Delivery for orders above Rs 500

Heavy periods on the Birth Control Pill?

May 9, 2021

When you change your modes of birth control, there are obviously going to be some changes in your system too. Some bleeding after the insertion of a new IUD, switching to an oral contraceptive, or even getting off it, is totally normal and nothing to panic over. Getting your period too early or too late in your cycle is a common sign of your body adjusting to something new. While some cramping or PMS symptoms are normal, if anything feels out of the ordinary for you or your body, do not hesitate to consult a gynaecologist. 

Breakthrough bleeding can also be something that accompanies your consumption of the birth control pill. Do not confuse breakthrough bleeding with your period. A period lasts longer and ideally happens only once a month. Breakthrough bleeding happens at various points and is more or less harmless/not something you need to worry about. Hormonal contraceptives that contain progesterone are the most common reasons behind breakthrough bleeding. Since most hormonal contraceptives essentially lengthen your menstrual cycles, while some can also completely stop your period and you can get your period every 12 weeks, so a little bleeding here and there is expected. 

IUD aka Intrauterine Devices is quite popular now since they offer long term solutions to birth control. The insertion of an IUD could cause some changes internally, which can present itself as breakthrough bleeding from time to time. Although all methods can help your menstrual cycle, the changes they cause are also part of the process/adjustment. 

A highly sensitive cervix could also be susceptible to a lot of infections, which could cause random bleeding, or expel leftovers from our period as a result of some change in the environment of organs. People who have a sensitive cervix should be especially careful when having sex and should make sure they use the right kind of lubricants, so as to not cause irritation. 

Got your period a week early on the pill? Do not worry. Chances are, your system is taking some time getting used to the effects of all the extra hormones through the pill. This will eventually sort itself out, but periods more painful than usual or longer-lasting than your regular period, you should check with your doctor. 

However your flow or period may be, LAIQA’s pads and liners have got you covered. We have single boxes as well as combos to suit your every need – so that you are never stuck without a pad when in need. Choose LAIQA’s pads for a rash and chemical-free experience on your period, and welcome a period of change. 

Read more of our articles

HEALTH & WELLNESS
HEALTH & WELLNESS
HEALTH & WELLNESS
HEALTH & WELLNESS
Shopping Cart
There are no products in the cart!
Continue Shopping
0

Sign up to our newsletter to stay in touch